Florida, 2008Lightning Strike in Florida, June 26, 2008
June 26, 2008 · NWS TAE · 1 event in 1 county or zone
A late night thunderstorm damaged a commercial building in Tallahassee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late night thunderstorm damaged a commercial building in Tallahassee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 8:10 PM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 8:10 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT WED JUN 25 2008
.UPDATE...AFTERNOON AND EVENING CONVECTION WINDING DOWN. 00Z KTAE
SOUNDING SHOWED A BIT OF AN INVERTED-V LOOK WHICH AGREES WELL WITH
THE SCATTERED REPORTS OF MINOR WIND DAMAGE FROM THE STORMS THIS
AFTERNOON. ACTIVITY EXPECTED TO CONTINUE TO DIMINISH THROUGH
MIDNIGHT WITH THE REMAINING STORMS FOCUSING ON BOUNDARY COLLISIONS
OVER THE EASTERN FL PANHANDLE AND FL/AL BORDER.
&&
.MARINE...OUTFLOW FROM PENINSULA THUNDERSTORMS IS MOVING ACROSS
APALACHEE BAY THIS EVENING. THIS IS RESULTING IN AN INCREASE IN
THE WINDS ACROSS THE AREA. WILL UPDATE MARINE FORECAST TO INCLUDE
THESE HIGHER WINDS THROUGH MIDNIGHT BEFORE DIMINISHING.
&&
.AVIATION...AFTERNOON/EVENING TSRA ACTIVITY WILL GRADUALLY DIMINISH
OVER THE NEXT COUPLE OF HOURS LEAVING BEHIND SCT-BKN CI ACROSS MUCH
OF THE REGION. EXPECT THIS CLOUD COVER TO THIN OUT AFTER MIDNIGHT.
WITH MODERATE RAINS OCCURRING AROUND THE TLH AND VLD
AIRPORTS...THESE WILL LIKELY BE FAVORED LOCATIONS FOR IFR VSBYS
TOWARD DAYBREAK. INCLUDED A TEMPO MVFR VSBY RESTRICTION AT ABY
TOWARD DAYBREAK AS WELL. EXPECT SLIGHTLY HIGHER TSRA COVERAGE ON
THURSDAY AFTERNOON...SO INCLUDED PROB30S ALL SITES EXCEPT PFN AFTER
18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 92 71 90 72 / 20 50 30 60 40
PANAMA CITY 75 90 75 88 75 / 20 40 30 50 30
DOTHAN 71 93 72 91 71 / 20 40 30 60 40
ALBANY 71 94 72 93 71 / 20 40 20 60 40
VALDOSTA 70 93 70 91 71 / 20 40 30 60 40
CROSS CITY 71 90 71 89 72 / 20 50 30 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
CAMP/GODSEY
Hazardous weather outlook, Jun 25, 3:36 AM EST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EDT WED JUN 25 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EDT WED JUN 25 2008 /336 AM CDT WED JUN 25 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN
OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS
AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND/OR WIND. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING
WILL BE THE MOST WIDESPREAD THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Local storm report, Jun 25, 7:16 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 ESE MADISON 30.45N 83.35W
06/25/2008 MADISON FL EMERGENCY MNGR
ONE LARGE TREE DOWN ON MACEDONIA CHURCH AVENUE BETWEEN
MADISON AND LEE.
&&
CAMPLightning, Leon
- When
- June 26, 1:15 AM EST
- Where
- Leon County, 0.88 mi NNE of Kilarney
- Property damage
- $150,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.492, -84.244
Lightning damaged a commercial building at 2800 Remington Green Circle in northeast Tallahassee.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107765.